Lamictal Involuntary Body Movements, Teeth, Lamictal, Compulsion, Weight Gain
Posted over a year ago
Has anyone developed tartive dyskenisia. It is involuntary body movements. Mine are in the mouth, like I am sucking on my teeth . It is very disturbing and listed as one of the side effects. It can occur in other parts of the body, like tapping.
Bipme - Absolutely, and after only a week. I have been on lamictal for 3 yrs + and this reaction hasn't stopped. I was literally tearing my tongue apart on one tooth for 2 years until the dentist filed it down flat. But I still have this symptom. Lamictal prescriber, said she did not see any relation. I am glad to see this post because I thought it was just ME. My tongue hurts every day, but I just cannot stop this action/reaction/compulsion. I am today researching why I feel so lousy. I am tired of the weight gain. I went from 123 pounds to 175 pounds in three years. I am downright depressed about that in itself and my tongue hurts everyday as it has for 3 years. (darn it).
Xomajenta - Yeah, I've experienced involuntary movements on medicines. Abilify gave me ocular spasms...basically, spasms of the muscles around my eyes. My eyes would roll up to my head and I could not bring them down. Lamictal has given me twitching of the left hand.
Mbmahler - I have involuntary mouth movements, too! I find myself clicking my teeth by moving my jaws back and forth as well as sucking on my back teeth. It's as though I can't stop moving my mouth in some way or another. I've also noticed that I'm getting ulcers on my tongue recently. I've only been on it for a few months and have just increased it to 100 mg.
Originalfaulty - i do get similar incontrolable twitches from time to time! usually my right arms twitches and sometimes my right eyelid too- just think about it! would we be having such things happening to us if the medication was a good thing? God i hate this stuff
Anmibrebri - Thank you for this post. I was at the ER twice this weekend with horrible body twitches. They told me it was a panic attack - except I was under no stress or anxiety. My doctor tells me they are not related. The funny thing is they always happen within an hour of taking my medicine and disappear 3 hours later.
Charlesincharge1961 - I am also taking Lamictal and have the raw tongue, and sucking of the teeth issue. I can't stand it. Very frustrating.
Andy48 - I had a tooth removed about 2 months ago and it left my back molar on its own. Ever since, I can't stop touching it with my tongue and sucking at it. It's driving me nuts!
Ssianni - I can't stop sucking different parts of my mouth with my tongue and cheeks usuallu involved. I thought it was the Depakote I just started taking, but I'm finfding that people have this reaction either with Lamictal (even after a while being on it) or the combo of Depakkote and Lamictal. The only relief I get is sleep. IT'S DRIVING ME CRAZY!!
Sooembarrassed - Thank God I'm not the only one. I have been on prozac and lamictal for over a year or so now but just recently have been told by family members that I was always making weird movements with my mouth. I find myself constantly moving my lip, mouth and tongue. i always have an ulcer of some kind in my mouth from biting chunks out of myself. my tongue is always raw and sore. i constantly suck the insides of my cheeks and lick my lips. It doesnt matter how hard I try not to do it within minutes I find myself doing it all again. I hate this. Its not only embarrassing to be seen out in public but its painful and frustrating.